Alert archive / Texas / Coastal Flood Statements in 2012
Coastal Flood Statement 4, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Nov 14, 2012, 4:14 AM CST for Kenedy County, Texas. It took effect at Nov 14, 2012, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2012, 4:14 AM CST (10:14 UTC)
- In effect from
- Nov 14, 2012, 12:00 PM CST
- Expired
- Nov 14, 2012, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402 WHUS44 KBRO 141014 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 AM CST WED NOV 14 2012 ...PERIODS OF MINOR OVERWASH AT AREA BEACHES LATE THIS AFTERNOON AND EVENING... .CONTINUOUS NORTHEAST WINDS OVER THE CENTRAL AND WESTERN GULF TO DIRECT A LONG PERIOD SWELL TOWARDS PADRE ISLAND. WITH ASTRONOMICAL HIGH TIDE EXPECTED TO INCREASE BETTER THEN 2 FEET ABOVE NORMAL LATE THIS AFTERNOON SOME OVERWASH OF THE WAVES MAY OCCUR. TXZ251-256-257-141900- /O.NEW.KBRO.CF.S.0004.121114T1800Z-121115T0300Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 414 AM CST WED NOV 14 2012 ...OVERWASH OF TIDES POSSIBLE LATER THIS AFTERNOON AND EVENING... * COASTAL FLOODING...TIDES OF TWO TO TWO AND A HALF FEET ABOVE NORMAL. * TIMING...ASTRONOMICAL HIGH TIDE EXPECTED AT AROUND 540 PM TO COMBINE WITH THE NORTHEAST SWELL PROVIDING THE MOST LIKELY TIME FOR MINOR OVERWASH AND RUN UP FROM THIS AFTERNOON THROUGH THE EVENING HOURS. * IMPACTS...DRIVING PATHS ON AREA BEACHES MAY BECOME INUNDATED... ESPECIALLY NEAR HIGH TIDE. THE WATER LEVEL MAY APPROACH THE DUNES AROUND HIGH TIDE. SMALL OBJECTS NEAR THE WATER MAY BE SWEPT AWAY BY BRIEF RUN UP. FREQUENT LIFE THREATENING RIP CURRENTS ARE ALSO EXPECTED ESPECIALLY NEAR JETTIES...SWIMMING IS HIGHLY DISCOURAGED. $$
2 follow-up statements
389 WHUS44 KBRO 141732 AAA CFWBRO COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1132 AM CST WED NOV 14 2012 ...MINOR OVER WASH AT AREA BEACHES LATE THIS AFTERNOON AND EVENING... .PERSISTENT NORTHEAST WINDS OVER THE NORTHWEST GULF WILL DIRECT LONG PERIOD SWELLS TOWARD PADRE ISLAND...RESULTING IN TIDES ABOUT A FOOT ABOVE NORMAL AT THE SOUTH PADRE ISLAND COAST GUARD STATION AND AT PORT ISABEL. AN ASTRONOMICAL HIGH TIDE OF ABOUT TWO FEET WILL OCCUR LATE THIS AFTERNOON...AROUND 543 PM CDT...WHICH WILL PRODUCE AN ACTUAL HIGH TIDE OF ABOUT THREE FEET ABOVE LOWER LOW MEAN WATER. SOME OVER WASH OF THE WAVES ONTO BEACHES MAY OCCUR. TXZ251-256-257-150300- /O.CON.KBRO.CF.S.0004.121114T1800Z-121115T0300Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1132 AM CST WED NOV 14 2012 ...BEACH OVERWASH WILL BE POSSIBLE LATE THIS AFTERNOON... * COASTAL OVER WASH...TIDES ONE FOOT ABOVE NORMAL...OR ABOUT THREE FEET ABOVE LOWER LOW MEAN WATER...WILL OCCUR LATE THIS AFTERNOON AT AND NEAR THE SOUTH PADRE ISLAND COAST GUARD STATION AND PORT ISABEL. * TIMING...ASTRONOMICAL HIGH TIDE WILL OCCUR AROUND 543 PM CDT... PROVIDING THE MOST LIKELY TIME FOR MINOR OVER WASH AND BEACH RUN UP. * IMPACTS...DRIVING PATHS ON AREA BEACHES MAY BECOME INUNDATED... ESPECIALLY NEAR HIGH TIDE. THE WATER LEVEL MAY APPROACH THE DUNES AROUND HIGH TIDE. SMALL OBJECTS NEAR THE WATER MAY BE SWEPT AWAY BY BRIEF RUN UP. FREQUENT LIFE THREATENING RIP CURRENTS WILL ALSO BE POSSIBLE...ESPECIALLY NEAR THE JETTIES... AND SWIMMING IS HIGHLY DISCOURAGED. $$
219 WHUS44 KBRO 141855 CCA CFWBRO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1254 PM CST WED NOV 14 2012 ...MINOR OVER WASH AT AREA BEACHES LATE THIS AFTERNOON AND EVENING... .PERSISTENT NORTHEAST WINDS OVER THE NORTHWEST GULF WILL DIRECT LONG PERIOD SWELLS TOWARD PADRE ISLAND...RESULTING IN TIDES ABOUT A FOOT ABOVE NORMAL AT THE SOUTH PADRE ISLAND COAST GUARD STATION AND AT PORT ISABEL. AN ASTRONOMICAL HIGH TIDE OF ABOUT TWO FEET WILL OCCUR LATE THIS AFTERNOON...AROUND 543 PM CST...WHICH WILL PRODUCE AN ACTUAL HIGH TIDE OF ABOUT THREE FEET ABOVE LOWER LOW MEAN WATER. SOME OVER WASH OF THE WAVES ONTO BEACHES MAY OCCUR. TXZ251-256-257-150300- /O.COR.KBRO.CF.S.0004.000000T0000Z-121115T0300Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1254 PM CST WED NOV 14 2012 ...BEACH OVERWASH WILL BE POSSIBLE LATE THIS AFTERNOON... * COASTAL OVER WASH...TIDES ONE FOOT ABOVE NORMAL...OR ABOUT THREE FEET ABOVE LOWER LOW MEAN WATER...WILL OCCUR LATE THIS AFTERNOON AT AND NEAR THE SOUTH PADRE ISLAND COAST GUARD STATION AND PORT ISABEL. * TIMING...ASTRONOMICAL HIGH TIDE WILL OCCUR AROUND 543 PM CST... PROVIDING THE MOST LIKELY TIME FOR MINOR OVER WASH AND BEACH RUN UP. * IMPACTS...DRIVING PATHS ON AREA BEACHES MAY BECOME INUNDATED... ESPECIALLY NEAR HIGH TIDE. THE WATER LEVEL MAY APPROACH THE DUNES AROUND HIGH TIDE. SMALL OBJECTS NEAR THE WATER MAY BE SWEPT AWAY BY BRIEF RUN UP. FREQUENT LIFE THREATENING RIP CURRENTS WILL ALSO BE POSSIBLE...ESPECIALLY NEAR THE JETTIES... AND SWIMMING IS HIGHLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 14, 4:12 AM CST, 2 minutes earlier.
Area forecast discussion, Nov 14, 4:12 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 AM CST WED NOV 14 2012
.SHORT TERM /TODAY THROUGH THURSDAY/...THE OVERRUNNING PATTERN IS
LOCKED IN ACROSS DEEP SOUTH TEXAS THROUGH THE NEXT SEVERAL DAY.
SURFACE HIGH PRESSURE EXTENDING SOUTHWEST FROM THE GREAT LAKES INTO
SOUTH TEXAS AND 850 TO 700 SOUTHWEST FLOW TO PERSIST KEEPING A DEEP
SHROUD OF CLOUDS ACROSS THE CWA. SHORT RANGE MODELS ALL IN AGREEMENT
KEEPING THE OVERCAST THROUGH THE SHORT TERM. NO RAIN IN THE MIX
TODAY BUT A FEW PATCHES OF MORNING DRIZZLE IS POSSIBLE WITH THE
LOWER STRATUS HANGING AROUND. LAST NIGHTS SHORTWAVE HAS MOVED TO THE
EAST WITH DRIER AIR RESIDING ABOVE 700MB AND A LACK OF LOW LEVEL
LIFT EVEN WITH THE OVERRUNNING TO PRODUCE RAIN. MAV/MET ARE SHOWING
LOW END CHANCE BUT WILL KEEP ONLY 10 POPS FOR THE OUTSIDE CHANCE OF
SOME DRIZZLE. KEEP RAIN CHANCES NIL ON THURSDAY WITH SAME SCENARIO
IN PLACE AND NO SUFFICIENT LIFT OF THE MOIST LAYER AT THIS TIME WITH
UPPER RIDGE BUILDING FROM THE WEST.
THE CLOUD COVER WILL PLAY HAVOC WITH TEMPERATURES WITH THIS MORNINGS
MINIMUMS LIKELY TO BE WARMER THEN THE PREVIOUS FORECAST WITH A FEW
LOCATIONS SHOWING RISING TEMPERATURES THE LAST FEW HOURS. WITH THIS
SAID DIURNAL RANGE OF TEMPERATURES THE NEXT 36 HOURS WILL BE NARROW.
AT THIS TIME WILL TREND LOWER WITH DAY TIME HIGHS MORE IN LINE OR
JUST SHY OF THE GFS GUIDANCE AND WARMER TREND WITH THE ECMWF ON
OVERNIGHT LOWS.
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...THE FORECAST PERIOD BEGINS
WITH A 500 MB RIDGE OVER ROCKIES AND A TROUGH LOCATED OVER THE
EASTERN CONUS. THE RIDGE WILL MOVE EAST LATE IN THE WEEKEND AS A
500 MB TROUGH MOVES INTO PACIFIC NORTHWEST. LIGHT NORTHEAST WINDS
WILL CONTINUE INTO THURSDAY NIGHT AS SURFACE HIGH PRESSURE REMAINS
OVER THE OHIO RIVER VALLEY. THE PRESSURE GRADIENT TIGHTENS ON
FRIDAY AS SURFACE HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST CONUS
RESULTING IN INCREASING NORTHEAST WINDS ON FRIDAY MAINLY ALONG THE
LOWER TEXAS COAST. LIGHT TO MODERATE WINDS VEER TO THE EAST THEN
SOUTHEAST AS HIGH PRESSURE MOVES EAST AND LOW PRESSURE DEVELOPS
OVER WEST TEXAS BY LATE SUNDAY.
CLOUD COVER WILL PERSIST THROUGH MUCH OF THE FORECAST PERIOD
RESULTING IN LOWER HIGH TEMPERATURES AND WARMER LOW TEMPERATURES.
WILL MAINTAIN THE PREVIOUS TEMPERATURE FORECAST. A SLOW WARMING
TREND IS EXPECTED BY THE WEEKEND AS THE SOUTHEAST FLOW BEGINS.
&&
.MARINE /TODAY THROUGH THURSDAY/...NORTHEAST FLOW TO PERSIST THROUGH
THURSDAY AS CENTER OF SURFACE HIGH PRESSURE REMAINS NORTH OF THE
GULF COAST. MODERATELY STRONG GRADIENT THIS MORNING TO MAINTAIN
WINDS NEAR SMALL CRAFT ADVISORY CONDITIONS OFFSHORE WITH A LONG
PERIOD SWELL OF AROUND 7 FEET BEING MAINTAINED. GRADIENT WEAKENS
BY THIS EVENING WITH WINDS DROPPING OFF AND SWELL SLOW IN
SUBSIDING. CURRENT TREND TO ALLOW SCA TO EXPIRE AT 6 PM AS WINDS
CONTINUE TO DIMINISH. AN EXTENSION OF SCA ESPECIALLY FAR OFFSHORE
IS POSSIBLE IF WINDS OVER THE NORTH CENTRAL...WHERE THE STRONGER
GRADIENT PERSIST LONGER...KEEP A HIGHER THEN EXPECTED SWELL MOVING
INTO THE LOWER TEXAS COASTAL WATERS.
WILL BE ISSUING ANOTHER COASTAL FLOOD STATEMENT WHICH WILL INCLUDE
ALL COASTAL COUNTIES. THE PERSISTENT NORTHEAST FLOW OVER THE WESTERN
GULF CONTINUES TO DIRECT A LONG PERIOD SWELL OF 6 TO 7 FEET TOWARDS
THE LOWER TEXAS COAST. ALTHOUGH WIND AND SWELL IS PROJECTED TO LOWER
BY THE TIME OF ASTRONOMICAL HIGH TIDE AT 540 PM SOME OVERWASH MAY
STILL OCCUR WITH TIDES EXPECTED TO EXCEED 2 FEET ABOVE NORMAL.
OVERALL, NOT AS BAD AS TUESDAY WITH WAVES WASHING UP AGAINST THE
DUNES BUT CAN NOT RULE OUT A FEW HIGHER SURGES A FEW HOURS EITHER
SIDE OF HIGH TIDE.
THURSDAY NIGHT THROUGH SUNDAY...SURFACE HIGH PRESSURE OVER THE
NORTHWESTERN GULF WILL RESULT IN LIGHT TO MODERATE NORTHEAST WINDS
THURSDAY NIGHT. WINDS WILL INCREASE TO SCEC CONDITIONS ON FRIDAY
WITH A SLIGHT INCREASE IN SEAS AS THE PRESSURE GRADIENT TIGHTENS
ON FRIDAY. WINDS AND SEAS BEGIN TO DECREASE ON SATURDAY AS THE
PRESSURE GRADIENT WEAKENS. SURFACE HIGH PRESSURE SHIFTS EASTWARD
ON SUNDAY AND WINDS WILL VEER AROUND TO THE SOUTHEAST BY SUNDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 70 65 73 64 / 10 10 0 10
BROWNSVILLE 71 65 73 63 / 10 10 0 10
HARLINGEN 69 62 71 61 / 10 10 0 10
MCALLEN 68 62 71 63 / 10 10 0 10
RIO GRANDE CITY 67 59 71 61 / 10 10 0 10
SOUTH PADRE ISLAND 70 66 72 65 / 10 10 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...59
LONG TERM...63
GRAPHICS/FXC...58Hazardous weather outlook, Nov 13, 4:23 PM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 423 PM CST TUE NOV 13 2012 TXZ248>257-141200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 423 PM CST TUE NOV 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES WEDNESDAY AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-141200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 423 PM CST TUE NOV 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL REMAIN IN EFFECT UNTIL 6 PM CST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
Nearby
Coastal Flood Statements in Texas, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.